# SDR Y2PA20120910041

- Difficulty date: September 10, 2012
- Submitted: October 4, 2012
- Operation: Air carrier
- Aircraft: N205US
- Make and model: Doug DC-9-32F
- Aircraft serial: 47690
- Aircraft time: 22,675 hours, 11,779 cycles
- Engine: Pwa JT8D9A
- Engine time: 61,002 hours, 59,604 cycles
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, C, J
- Precautionary procedure: E, A

## Discrepancy

CREW REPORTED AFTER DEPARTURE WHEN TRANSITIONING TO QUIET EPR POWER SETTING A SUDDEN LOUD AND EXTREME VIBRATION OCCURRED.  OBSERVED LOSS OF EPR, N1 & N2.  LT ENGINE WAS VERIFIED AS FAILING AND SOURCE OF VIBRATION WITH THROTTLE TO IDLE.  EMERGENCY DECLARED AND NR 1 ENGINE SHUTDOWN DUE TO WORSENING VIBRATION.   ACFT MADE A NORMAL LANDING WITHOUT INCIDENT.   ENGINE FOUND SEVERELY DAMAGED TURBINE BLADES.  NO DAMAGE FOUND TO INLET, FAN AND COMPRESSOR.  NR 1 ENGINE REPLACED.
